Alert archive / Hawaii / Wind Advisories in 2016
Wind Advisory 6, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 7, 2016, 10:20 PM HST for Kalawao County, Hawaii. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2016, 10:20 PM HST (08:20 UTC)
- Expired
- Feb 8, 2016, 3:06 AM HST
- In force
- 5 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 8.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313 WWHW70 PHFO 080820 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1020 PM HST SUN FEB 7 2016 ...HIGH WIND WARNING CANCELLED FOR THE BIG ISLAND SUMMITS... ...WIND ADVISORY FOR HALEAKALA UNTIL 6 AM HST... .WHILE WINDS HAVE DROPPED OFF AT THE UPPER LEVELS OF THE BIG ISLAND...WINDS HAVE STRENGTHENED TO ADVISORY LEVEL AT HALEAKALA. EXPECT THE WINDS OVER HALEAKALA TO EASE MONDAY MORNING. HIZ028-080930- /O.CAN.PHFO.HW.W.0002.000000T0000Z-160208T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1020 PM HST SUN FEB 7 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE EASED TO BELOW WARNING AND ADVISORY LEVELS. $$ HIZ022-081600- /O.NEW.PHFO.WI.Y.0006.160208T0820Z-160208T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1020 PM HST SUN FEB 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * TIMING...UNTIL 6 AM HST. * WINDS...NORTH 40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
1 follow-up statement
305 WWHW70 PHFO 081306 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 306 AM HST MON FEB 8 2016 HIZ022-081415- /O.CAN.PHFO.WI.Y.0006.000000T0000Z-160208T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 306 AM HST MON FEB 8 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY LEVEL AT THE HALEAKALA SUMMIT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 7, 10:20 PM HST, 0 minutes earlier.
Area forecast discussion, Feb 7, 10:20 PM HST, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1020 PM HST SUN FEB 7 2016 .UPDATE... WINDS AT THE BIG ISLAND SUMMITS HAVE EASED WHILE WINDS AT HALEAKALA HAVE STRENGTHENED TO ADVISORY LEVEL. THEREFORE...THE WARNING HAS BEEN CANCELLED FOR THE BIG ISLAND SUMMITS...WHILE AN ADVISORY HAS BEEN ISSUED. && .SYNOPSIS... COOL AND DRY WEATHER WILL PREVAIL THROUGH WEDNESDAY. TEMPERATURES WILL GRADUALLY INCREASE OVER THE SECOND HALF OF THE WEEK. WINDS WILL SHIFT OUT OF THE NORTHEAST AND DECREASE MONDAY BEFORE BECOMING LIGHT AND VARIABLE TUESDAY AND WEDNESDAY. GENTLE TRADE WINDS RETURN FOR THE SECOND HALF OF THE WEEK. && .DISCUSSION... RATHER BLUSTERY CONDITIONS PREVAIL ACROSS THE ISLANDS AS A COOL POOL OF AIRMASS SPREAD OVER THE STATE BEHIND A COLD FRONT. THERE ARE A FEW STABLE LOW CLOUDS IN THE ISLAND VICINITY...THOUGH THESE CLOUDS ARE PRODUCING MINIMAL...IF ANY...PRECIPITATION. DEW POINTS REPORTED AROUND THE STATE RANGE FROM MID 40S THROUGH THE 50S...WHICH ARE RATHER LOW. GUSTY NORTH WINDS WILL DECREASE OVERNIGHT AND SWITCH NORTHEAST AS A HIGH PRESSURE RIDGE EDGES CLOSER TO THE ISLANDS FROM THE NORTHWEST. THUS EXPECT A RATHER CHILLY NIGHT WITH GUSTY NORTH WINDS AT TIMES. MODERATE TRADE WINDS ARE EXPECTED MONDAY WITH VERY LITTLE RAINFALL AS A RATHER DRY AND STABLE AIRMASS REMAINS IN THE ISLAND VICINITY. A SURFACE RIDGE WILL MOVE NEAR THE NORTHERN ISLANDS TUESDAY AND WEDNESDAY RESULTING IN A FURTHER DECREASE IN WINDS. THIS WILL ALLOW WIDESPREAD AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES. THE RIDGE IS FORECAST TO LIFT NORTH OF KAUAI BY THURSDAY ALLOWING FOR LIGHT TO MODERATE TRADE WINDS TO RETURN. MORE TYPICAL TRADE WIND WEATHER IS EXPECTED TOWARD THE LATER PART OF THE WEEK. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE STATE OVERNIGHT AND MONDAY... WITH MINIMAL SHOWER ACTIVITY ACROSS NORTH AND NORTHEAST FACING SLOPES. CEILINGS HAVE RISEN ABOVE 3000 FEET AND SHOWERS HAVE ENDED ACROSS WINDWARD AREAS OF THE BIG ISLAND...THEREFORE THE EARLIER AIRMET FOR THAT AREA HAS BEEN CANCELLED. NO ADDITIONAL AIRMETS ARE ANTICIPATED THROUGH MONDAY. && .MARINE... STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT CONTINUES TO GENERATE ROUGH SEAS REST OF TONIGHT BEFORE THE WINDS EASE MONDAY. THE NORTHWEST SWELL WILL INCREASE OVERNIGHT AS A REINFORCING SWELL FROM THE SAME DIRECTION BUILDS. THE SMALL CRAFT ADVISORY AND HIGH SURF ADVISORY CONTINUE THROUGH MONDAY. THE NEXT LARGE NORTHWEST SWELL IS EXPECTED EARLY WEDNESDAY MORNING...PEAK WEDNESDAY AND WEDNESDAY NIGHT...THEN SLOWLY SUBSIDE THURSDAY AFTERNOON THROUGH FRIDAY. THE LATEST MODEL GUIDANCE SHOWED PEAK SWELL HEIGHTS RANGING FROM 15-18 FT WEDNESDAY. WELL ABOVE WARNING-LEVEL SURF WILL BE PRESENT ALONG NORTH AND WEST FACING SHORES OF MOST SMALLER ISLANDS WEDNESDAY THROUGH THURSDAY. CONDITIONS SHOULD IMPROVE TO BELOW ADVISORY LEVELS BY FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. WIND ADVISORY UNTIL 6 AM HST MONDAY FOR HALEAKALA. SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR ALL HAWAIIAN WATERS- && AVIATION...JACOBSON REST...HUI
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.